Alert archive / New York / Coastal Flood Statements in 2011
Coastal Flood Statement 6, NWS New York, NY
NWS New York, NY issued this coastal flood statement at Apr 18, 2011, 7:37 PM EDT for Hudson County, New Jersey; 5 counties in New York. It took effect at Apr 18, 2011, 8:00 PM EDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2011, 7:37 PM EDT (23:37 UTC)
- In effect from
- Apr 18, 2011, 8:00 PM EDT
- Expired
- Apr 18, 2011, 10:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS New York, NY
Counties Hudson County, NJ, Kings County, NY, Nassau County, NY, New York County, NY, Queens County, NY, Richmond County, NY
The radar
The Philadelphia radar (KDIX), 92 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 11.6 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1361 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 337 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
968 WHUS41 KOKX 182337 CFWOKX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 737 PM EDT MON APR 18 2011 ...LOCALIZED MINOR COASTAL FLOODING POSSIBLE AROUND THE TIME OF HIGH TIDE TONIGHT... NJZ006-NYZ072-074-075-178-179-190200- /O.NEW.KOKX.CF.S.0006.110419T0000Z-110419T0200Z/ HUDSON-NEW YORK (MANHATTAN)-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU- 737 PM EDT MON APR 18 2011 THE COMBINATION OF HIGH ASTRONOMICAL TIDES AND TIDAL DEPARTURES RUNNING SLIGHTLY ABOVE NORMAL WILL PRODUCE WATER LEVELS CLOSE TO THOSE THAT PRODUCE MINOR COASTAL FLOODING. AT THIS TIME...ANY MINOR COASTAL FLOODING IS EXPECTED TO BE ISOLATED. HIGH TIDE WILL OCCUR BETWEEN 9 AND 10 PM. STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO OR VISIT OUR WEB SITE AT WEATHER.GOV/NYC FOR FURTHER DETAILS AND UPDATES. $$ CTZ009-NYZ071-073-176-177-190500- /O.NEW.KOKX.CF.S.0007.110419T0300Z-110419T0500Z/ SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER-BRONX-NORTHERN QUEENS- NORTHERN NASSAU- 737 PM EDT MON APR 18 2011 THE COMBINATION OF HIGH ASTRONOMICAL TIDES AND TIDAL DEPARTURES RUNNING SLIGHTLY ABOVE NORMAL WILL PRODUCE WATER LEVELS CLOSE TO THOSE THAT PRODUCE MINOR COASTAL FLOODING. AT THIS TIME...ANY MINOR COASTAL FLOODING IS EXPECTED TO BE ISOLATED. HIGH TIDE WILL OCCUR BETWEEN MIDNIGHT AND 1 AM. STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO OR VISIT OUR WEB SITE AT WEATHER.GOV/NYC FOR FURTHER DETAILS AND UPDATES. $$
1 follow-up statement
060 WHUS41 KOKX 190159 CFWOKX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 959 PM EDT MON APR 18 2011 ...LOCALIZED MINOR COASTAL FLOODING POSSIBLE AROUND THE TIME OF HIGH TIDE TONIGHT... NJZ006-NYZ072-074-075-178-179-190300- /O.EXP.KOKX.CF.S.0006.000000T0000Z-110419T0200Z/ HUDSON-NEW YORK (MANHATTAN)-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU- 959 PM EDT MON APR 18 2011 HIGH TIDE HAS PASSED AND THERE IS NO LONGER A THREAT OF LOCALIZED MINOR COASTAL FLOODING. THERE IS THE POTENTIAL FOR ADDITIONAL MINOR COASTAL FLOODING TUESDAY NIGHT. STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO OR VISIT OUR WEB SITE AT WEATHER.GOV/NYC FOR FURTHER DETAILS AND UPDATES. $$ CTZ009-NYZ071-073-176-177-190500- /O.CON.KOKX.CF.S.0007.110419T0300Z-110419T0500Z/ SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER-BRONX-NORTHERN QUEENS- NORTHERN NASSAU- 959 PM EDT MON APR 18 2011 THE COMBINATION OF HIGH ASTRONOMICAL TIDES AND TIDAL DEPARTURES RUNNING SLIGHTLY ABOVE NORMAL WILL PRODUCE WATER LEVELS CLOSE TO THOSE THAT PRODUCE MINOR COASTAL FLOODING. AT THIS TIME...ANY MINOR COASTAL FLOODING IS EXPECTED TO BE ISOLATED. HIGH TIDE WILL OCCUR BETWEEN MIDNIGHT AND 1 AM. STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO OR VISIT OUR WEB SITE AT WEATHER.GOV/NYC FOR FURTHER DETAILS AND UPDATES. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this coastal flood statement went out at Apr 18, 4:37 PM EDT, 3 hours earlier.
Area forecast discussion, Apr 18, 4:37 PM EDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
437 PM EDT MON APR 18 2011
.SYNOPSIS...
A WEAK FRONTAL BOUNDARY JUST NORTH OF THE REGION WILL TRACK SLOWLY
SOUTHWARD TONIGHT...AND PASS OFFSHORE ON TUESDAY...THEN STALL
SOUTH OF THE AREA TUESDAY NIGHT. THIS FRONT LIFTS SLOWLY NORTH AS
A WARM FRONT WEDNESDAY...FOLLOWED BY A COLD FRONTAL PASSAGE
WEDNESDAY NIGHT. HIGH PRESSURE THEN BUILDS IN THROUGH
FRIDAY...THEN SLOWLY RETREATS TO THE EAST INTO SATURDAY. A WARM
FRONT LIFTS NORTH INTO THE AREA SATURDAY...FOLLOWED BY A COLD
FRONT SATURDAY NIGHT. THIS FRONT THEN STALLS OUT TO OUR SOUTH INTO
EARLY NEXT WEEK...WITH WAVES OF LOW PRESSURE RIDING ALONG IT...AS
HIGH PRESSURE BUILDS IN TO OUR NORTH.
&&
.NEAR TERM /UNTIL MIDNIGHT TONIGHT/...
FRONTAL BOUNDARY AT 19Z EXTENDED FROM SRN IN TO CNTRL PA...AND THEN
NEWD INTO NY STATE AND CNTRL NEW ENGLAND. SEA BREEZE HAS MADE IT TO
THE COASTS. THIS WILL KEEP THE BOUNDARY N OF THE CWA NEARLY
STATIONARY EARLY THIS EVE. MAIN UPPER LEVEL WAVE OVER CNTRL PA WILL
CONTINUE TRACKING EWD. THIS IS PROVIDING PLENTY OF LIFT...BUT THE
DRY LOW LEVELS ARE SUPPRESSING PRECIPITATION DEVELOPMENT. AREAS
NEAR AND N OF THE BOUNDARY WILL HAVE BETTER LOW LEVEL MOISTURE DUE
TO POOLING ALONG THE BOUNDARY. BEST CHANCE FOR A TENTH OR TWO OF
RAINFALL THEREFORE ACROSS THE MOST NRN PORTIONS OF THE CWA...WITH
MAINLY TRACE AMOUNTS TO A FEW HUNDREDTHS ELSEWHERE. ANY SHRA COULD
PRODUCE WIND GUSTS TO AROUND 30 MPH WITH AN ENVIRONMENT FAVORABLE
FOR ENHANCED DOWNDRAFTS.
THE BOUNDARY TO THE N BEGINS TO SAG S LATE THIS EVE AS THE DIURNAL
CIRCULATIONS DIMINISH. CHANCES FOR SHRA HOWEVER DIMINISH TOWARDS
MIDNIGHT AS THE SHORTWAVE AND ASSOCIATED LIFT TRACKS OFFSHORE.
&&
.SHORT TERM /MIDNIGHT TONIGHT THROUGH TUESDAY NIGHT/...
12Z MODELS INITIALIZED WELL AT JET LEVEL OVER THE NRN PLAINS...SO IN
THE SHORT TERM THE NAM WAS FAVORED FOR THE SMALL SCALE DETAILS. THIS
BRINGS THE BOUNDARY SWD AND THRU THE CWA FASTER THAN THE GFS. WIND
FIELDS ARE THEREFORE CLOSE TO THE NAM...WITH LIGHT NE WINDS
DEVELOPING BY SUNRISE TUE...THEN GRADUALLY STRENGTHENING FLOW
VEERING TO THE E BY TUE NIGHT. INCREASING THETA-E AND APPROACHING H7
WAVE FROM OH/PA WILL ALLOW FOR SHRA TO OVERSPREAD THE CWA DURING THE
DAY ON TUE. THIS ROUND EXITS BY EVE...BUT CONVECTION IS LIKELY TO
FIRE ALONG AND S OF THE WARM FRONT IN THE VICINITY OF MD/VA/PA
TUE AFTERNOON. THE RESULTANT WAVE WOULD THEN ABSORBED INTO THE
FLOW AND ADVECTED INTO THE CWA ON SW FLOW ALOFT TUE NIGHT. WITH
THE WARM FRONT REMAINING S OF THE CWA...ONLY AN ISOLD ELEVATED
TSTM MAY IMPACT THE CWA TUE NIGHT IF THE DAYTIME DEVELOPMENT IS
STRONG ENOUGH. THE MAIN IMPACT TO THE CWA WILL BE THE LIKELIHOOD
FOR ANOTHER ROUND OF SHRA TUE NIGHT. HIGH POPS HAVE BEEN INCLUDED
IN THE FCST AS A RESULT.
CLOUDY THRU TUE NIGHT.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
THE QUESTION FOR WEDNESDAY IS HOW FAR N/HOW FAST DOES A SURFACE
WARM FRONT PUSH N INTO THE TRI-STATE. GIVEN CLIMATOLOGY WITH A
DAMMING HIGH IN PLAY...FAVORED THE SLOWER WARM FRONTAL PASSAGE OF
THE NAM...WHICH HISTORICALLY OUT PERFORMS MOST OTHER MODELS IN A
DAMMING HIGH SCENARIO. AS A RESULT USED MET GUIDANCE AS A STARTING
POINT FOR HIGHS...THOUGH DID RAISE A TAD...AS NAM SHOWS WINDS
SHIFTING TO THE SW LATE...AHEAD OF A PRE-FRONTAL TROUGH...WHICH
SHOULD ALLOW SOME WARMING LATE...PROBABLY MORE THAN SUGGESTED BY
IT/S GUIDANCE.
AS FOR PRECIPITATION AHEAD OF THE WARM FRONT...START OUT WITH
LIKELY POPS ACROSS THE NORTHERN 1/3 OF THE CWA...AND CHANCE POPS
S...AND DECREASE THROUGH THE DAY AS THE 850 WARM FRONT LIFTS TO
THE N...ENDING DEEP FORCING OVER THE REGION. THERE IS SOME
POTENTIAL THAT SOUTHERN PORTIONS OF THE AREA COULD END UP DRY
WEDNESDAY AFTERNOON...BUT NOT QUITE CONFIDENT ENOUGH IN THIS TO
REFLECT IN THE OFFICIAL FORECAST. WITH DECENT MIDDLE LEVEL LAPSE
RATES...DO HAVE A SLIGHT CHANCE OF THUNDER IN THE AFTERNOON AS
WELL...TO REFLECT LOW POSSIBILITY OF ELEVATED CONVECTION.
WITH THE PRE-FRONTAL TROUGH/COLD FRONTAL PASSAGE WEDNESDAY
NIGHT...THE GFS IS BY FAR THE MOST PROGRESSIVE WITH THIS...AND HAS
BEEN DISCARDED. USED A BLEND OF NAM/SREF/ECMWF FOR FRONTAL TIMING
WEDNESDAY NIGHT. MODELS HAVE SIGNIFICANTLY BACKED AWAY FROM THE
AMOUNT OF PRECIPITATION ASSOCIATED WITH THE FRONTAL
PASSAGE...SUGGESTING IT WILL BE SPOTTY IN NATURE...SO HAVE LOWERED
POPS TO LOW END CHANCE (THE ECMWF HAS THE FRONT COMING THROUGH DRY
- BUT NOT WILLING TO GO THERE YET). WITH STILL DECENT MID LEVEL
LAPSE RATES FORECAST IN THE EVENING...HAVE A SLIGHT CHANCE OF
THUNDER THEN...IN ADDITION TO THE CHANCE OF SHOWERS.
FOR LOWS WEDNESDAY NIGHT...BLENDED MAV/MET GUIDANCE.
FROM THURSDAY-TUESDAY THE 12Z ECMWF/12Z GFS WERE IN FAIRLY GOOD
AGREEMENT ON THE OVERALL PATTERN...SO USED A BLEND FOR THE
FORECAST...WEIGHED TOWARDS THE HISTORICALLY BETTER VERIFYING ECMWF
WHERE THEY DIFFERED OVER THE DETAILS.
ZONAL FLOW THURSDAY...GIVES WAY TO RIDGING SLOWLY BUILDING IN
THURSDAY NIGHT AND FRIDAY. A TROUGH OVER THE PLAINS FRIDAY
NIGHT...SHEARS AS IT LIFTS NORTHEAST TO SE QUEBEC BY SATURDAY
EVENING. AT THE SURFACE...A PATTERN SIMILAR TO MID WEEK SETS
UP...WITH A RETREATING DAMMING HIGH BY SATURDAY CREATING QUESTIONS
ON TIMING OF WARM FRONTAL PASSAGE...FOLLOWED BY A COLD FRONTAL
PASSAGE LATE SATURDAY. BRING IN SLIGHT CHANCE POPS FAR WESTERN
AREAS FRIDAY AFTERNOON...WITH POPS INCREASING TO CHANCE FOR OVER
RUNNING RAINS FROM FRIDAY NIGHT INTO SATURDAY MORNING. FOR NOW
SWITCH OVER TO SHOWERS SATURDAY AFTERNOON AHEAD OF THE COLD
FRONT...WHICH IS PROGGED TO MOVE THROUGH DURING THE EVENING (ONCE
AGAIN SPOTTY COVERAGE SUGGESTED). POPS DECREASE TO SLIGHT CHANCE
SATURDAY NIGHT. FOR NOW HAVE HELD OFF ON PLACING THUNDER IN THE
FORECAST AS DETAILS OF MID-LEVEL LAPSE RATES SKETCHY AT THIS TIME.
SW FLOW ALOFT IS EXPECTED SUNDAY-MONDAY...SO SHORTWAVES EMBEDDED
IN THIS FLOW WILL CAUSE WAVES OFF LOW PRESSURE TO RIDE ALONG A
FRONTAL BOUNDARY STALLED TO OUR S...CREATING UNSETTLED CONDITIONS
ACROSS THE REGION. WITH HIGH PRESSURE BUILDING IN TO THE N...THERE
IS SOME CHANCE THE FRONTAL BOUNDARY COULD ULTIMATELY END UP
FURTHER S THAN CURRENTLY FORECAST...RESULTING IN A DRIER FORECAST
THAN EXPECTED.
FOR TEMPERATURES IN THE EXTENDED GENERALLY FOLLOWED A MEX/MEX
ENSEMBLE MEAN ADJUSTED TOWARDS ECMWF THERMAL FIELDS WERE
DIFFERENCES EXISTED.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
WEAK HIGH PRESSURE ACROSS THE AREA THIS AFTERNOON. A FRONTAL BOUNDARY
JUST SOUTH OF THE AREA WILL BECOME STATIONARY TONIGHT AS A WEAK
WAVE OF LOW PRESSURE APPROACHES FROM THE WEST.
VFR THROUGH 06Z...THEN PATCHES OF MVFR IN BR THROUGH 12Z. CHANCES
FOR SHOWERS ARE DECREASING AND LOOK TO REMAIN CONFINED TO JUST KSWF.
TRICKY WINDS EARLY THIS AFTERNOON. FINALLY SHOWING SIGNS OF BACKING TO
THE SOUTH...BUT GUSTS HAVE NOT COMPLETELY SUBSIDED AT NYC
TERMINALS AS EXPECTED. THICKER CLOUD OVER MOVING IN SHOULD LIMIT
MIXING BUT GUSTS UP TO 20 KT STILL POSSIBLE THROUGH 20Z OR SO.
UNCERTAINTY WITH WIND DIRECTIONS INCREASES AFTER 03Z. FORECAST
MODELS LIFT THE WARM FRONT OVER THE AREA WITH NORTHERLY WINDS AT
KLGA AND SW WINDS AT KJFK. COLDER OCEAN WATERS TYPICALLY PREVENTS
THIS FROM HAPPENING IN THE SPRING AND DO NOT HAVE THE CONFIDENCE
TO SPLIT THE HAIRS THAT THIN. LUCKILY WINDS ARE EXPECTED TO BE
BETWEEN 4 KT AND 7 KT OVERNIGHT...SO HAVE FORECASTED VRB FOR NOW.
OTHERWISE...WINDS EXPECTED TO BECOME NE ALL TERMINALS BY 12Z.
LOW LEVEL JET DEVELOPS THIS EVENING WITH 40-50 KT SW WINDS AT 2K FT.
...NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCST
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: SEA BREEZE ENHANCEMENT (15-20KT SUSTAINED
WINDS) POSSIBLE BETWEEN 20Z AND 00Z.
KLGA FCSTER COMMENTS: GUSTS EXPECTED TO DIMINISH AROUND 20Z.
KEWR FCSTER COMMENTS: GUSTS EXPECTED TO DIMINISH AROUND 20Z.
KTEB FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.
KHPN FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.
KISP FCSTER COMMENTS: GUSTS EXPECTED TO DIMINISH BY 21Z.
OUTLOOK FOR 18Z TUESDAY THROUGH SATURDAY...
TUE AFTERNOON THROUGH WED NIGHT...PERIODS OF SUB-VFR LIKELY IN
SHOWERS. GUSTY WINDS/LLWS POSSIBLE. WARM FROPA WED MORNING...COLD
FROPA WED NIGHT. TSTMS POSSIBLE AHEAD OF A COLD FRONT.
THU...VFR WITH GUSTY NORTHWESTERLY WINDS.
FRI...VFR.
FRI NIGHT/SAT...SUB-VFR IN SHOWERS. STRONG SOUTHERLY WINDS POSSIBLE.
&&
.MARINE...
SCA HAS BEEN EXTENDED THRU TUE FOR THE OCEAN WATERS. SEAS WERE
RUNNING AROUND 5 FT THIS AFTERNOON. THERE WILL BE A SLIGHT INCREASE
TONIGHT AS SLY FLOW INCREASES. A SFC FRONT WILL SAG S LATE TONIGHT
AND PASS S OF THE WATERS TUE. THIS WILL CAUSE WINDS TO SHIFT TO
THE NE...GRADUALLY VEERING TO THE E THRU TUE NIGHT. AT THIS
TIME...GUSTS LOOK TO BE BELOW SCA LEVELS ON THE PROTECTED WATERS
SO AN ADVY HAS NOT BEEN ISSUED. THE SEAS ON THE OCEAN HOWEVER WILL
REMAIN UP...SO THE SCA MAY NEED TO BE EXTENDED THRU AT LEAST TUE
NIGHT.
SEA MAY STAY UP AT SMALL CRAFT LEVELS WED/WED NIGHT WITH EASTERLY
THEN SOUTHERLY FLOW AHEAD OF THE COLD FRONT.
GUSTS BEHIND THE COLD FRONT SHOULD REACH SCA LEVELS ON ALL WATERS
THURSDAY/THURSDAY EVENING...WITH SCA LEVEL SEAS CONTINUING ON THE
COASTAL OCEAN WATERS INTO THE OVERNIGHT HOURS THURSDAY NIGHT.
SUB-SCA CONDITIONS LIKELY FRIDAY/FRIDAY NIGHT WITH HIGH PRESSURE
BUILDING OVER THE WATERS.
INCREASING SOUTHERLY FLOW AHEAD OF A COLD FRONT SATURDAY SHOULD
BUILD SEAS ON THE OCEAN ZONES TO SCA LEVELS. FOR NOW HAVE KEPT SCA
LEVEL GUSTS OUT OF THE FORECAST ON SATURDAY...BUT DEPENDING ON THE
STRENGTH OF THE LOW LEVEL JET AHEAD OF THE FRONT...THEY COULD
INDEED OCCUR.
&&
.HYDROLOGY...
ALL FLOOD WARNINGS AND STATEMENTS FOR THE OKX HSA HAVE BEEN
EXPIRED OR CANCELLED.
LIGHT RAIN IS POSSIBLE THIS AFTERNOON AND TONIGHT AS A FRONT
APPROACHES. PRECIPITATION AMOUNTS HOWEVER WILL BE LESS THAN 1/4
INCH SO NO SIGNIFICANT IMPACTS ARE EXPECTED ON AREA STREAMS AND
RIVERS.
RAIN ALONG AND N OF A NEARLY STATIONARY FRONT TUE THROUGH
WEDNESDAY...AND THEN THE FOLLOWING COLD FRONT WEDNESDAY
NIGHT...COULD PRODUCE FROM 1/4 TO 3/4 OF AN INCH OF QPF...WITH
HIGHEST AMOUNTS OVER NW ZONES...WHERE UPSLOPE FLOW WILL ENHANCE
THE PRECIPITATION TUESDAY-WEDNESDAY.
BASED ON FFG...RAINFALL APPROACHING MAX MODEL PROGS...LIKE THE
NAM...MAY ALLOW SOME SMALL RIVERS AND STREAMS ACROSS THE LOWER
HUDSON VALLEY AND NERN NJ TO REACH MINOR FLOOD LEVELS. FOR THE
MAIN RIVERS...PLEASE REFER TO THE AHPS PAGE FOR POINT SPECIFIC
FCST LEVELS.
&&
.TIDES/COASTAL FLOODING...
HIGH ASTRONOMICAL TIDES TONIGHT BUT SURGE IS EXPECTED TO BE
MINIMAL WITH LIGHT WINDS FCST. NO COASTAL FLOODING IS THEREFORE
FCST AT THIS TIME. NE FLOW AS A COLD FRONT STALLS S OF THE REGION
LATE TONIGHT AND TUE. THIS WOULD LEAD TO A MINOR SURGE. THIS
SURGE...COUPLED WITH THE HIGH ASTRONOMICAL TIDES...MAY LEAD TO
AREAS OF MINOR COASTAL FLOODING DURING THE TUE NIGHT HIGH TIDE
CYCLE.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 PM EDT TUESDAY
FOR ANZ350-353-355.
&&
SYNOPSIS...JMC/MALOIT
NEAR TERM...JMC
SHORT TERM...JMC
LONG TERM...MALOIT
AVIATION...24
MARINE...JMC/MALOIT
HYDROLOGY...JMC
TIDES/COASTAL FLOODING...JMCHazardous weather outlook, Apr 18, 4:06 PM EDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 406 PM EDT MON APR 18 2011 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-192015- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 406 PM EDT MON APR 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-192015- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 406 PM EDT MON APR 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. JMC
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 9:15 PM EDT | Special Weather Statement | OKX | Suffolk | 30 min |
| Apr 17, 9:17 PM EDT | Special Weather Statement | OKX | Nassau | 28 min |
| Apr 18, 9:06 AM EDT | Small Craft Advisory for Hazardous Seas | OKX | 43 hr | |
| Apr 18, 7:37 PM EDT | Coastal Flood Statement | OKX | Bronx, Nassau, Queens, Westchester | 5 hr |
Nearby
Coastal Flood Statements in New York, 2011Coastal Flood Statements in New Jersey, 2011Every coastal flood statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.